Algebra & Number Theory

Albanese varieties with modulus over a perfect field

Henrik Russell

Full-text: Open access

Abstract

Let X be a smooth proper variety over a perfect field k of arbitrary characteristic. Let D be an effective divisor on X with multiplicity. We introduce an Albanese variety Alb(X,D) of X of modulus D as a higher-dimensional analogue of the generalized Jacobian of Rosenlicht and Serre with modulus for smooth proper curves. Basing on duality of 1-motives with unipotent part (which are introduced here), we obtain explicit and functorial descriptions of these generalized Albanese varieties and their dual functors.

We define a relative Chow group of zero cycles CH0(X,D) of modulus D and show that Alb(X,D) can be viewed as a universal quotient of CH0(X,D)0.

As an application we can rephrase Lang’s class field theory of function fields of varieties over finite fields in explicit terms.

Article information

Source
Algebra Number Theory, Volume 7, Number 4 (2013), 853-892.

Dates
Received: 18 February 2011
Revised: 7 April 2012
Accepted: 17 May 2012
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.ant/1513729984

Digital Object Identifier
doi:10.2140/ant.2013.7.853

Mathematical Reviews number (MathSciNet)
MR3095229

Zentralblatt MATH identifier
1282.14078

Subjects
Primary: 14L10: Group varieties
Secondary: 11G45: Geometric class field theory [See also 11R37, 14C35, 19F05] 14C15: (Equivariant) Chow groups and rings; motives

Keywords
Albanese with modulus relative Chow group with modulus geometric class field theory

Citation

Russell, Henrik. Albanese varieties with modulus over a perfect field. Algebra Number Theory 7 (2013), no. 4, 853--892. doi:10.2140/ant.2013.7.853. https://projecteuclid.org/euclid.ant/1513729984


Export citation

References

  • L. Barbieri-Viale and A. Bertapelle, “Sharp de Rham realization”, Adv. Math. 222:4 (2009), 1308–1338.
  • S. Bosch, W. Lütkebohmert, and M. Raynaud, Néron models, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) 21, Springer, Berlin, 1990.
  • J.-L. Brylinski, “Théorie du corps de classes de Kato et revêtements abéliens de surfaces”, Ann. Inst. Fourier $($Grenoble$)$ 33:3 (1983), 23–38.
  • P. Deligne, “Théorie de Hodge, II”, Inst. Hautes Études Sci. Publ. Math. 40 (1971), 5–57.
  • M. Demazure, Lectures on $p$-divisible groups, Lecture Notes in Mathematics 302, Springer, Berlin, 1972.
  • M. Demazure and P. Gabriel, Groupes algébriques, I: Géométrie algébrique, généralités, groupes commutatifs, Masson & Cie, Paris, 1970.
  • J.-M. Fontaine, Groupes $p$-divisibles sur les corps locaux (Orsay, 1992), Astérisque 47-48, Société Mathématique de France, Paris, 1977.
  • K. Kato and H. Russell, “Modulus of a rational map into a commutative algebraic group”, Kyoto J. Math. 50:3 (2010), 607–622.
  • K. Kato and H. Russell, “Albanese varieties with modulus and Hodge theory”, Ann. Inst. Fourier 62:2 (2012), 783–806.
  • K. Kato and S. Saito, “Two-dimensional class field theory”, pp. 103–152 in Galois groups and their representations (Nagoya, 1981), edited by Y. Ihara, Adv. Stud. Pure Math. 2, North-Holland, Amsterdam, 1983.
  • S. Lang, Abelian varieties, Interscience Tracts in Pure and Applied Mathematics 7, Interscience Publishers, New York, 1959.
  • G. Laumon, “Transformation de Fourier généralisée”, preprint, 1996.
  • T. Matsusaka, “On the algebraic construction of the Picard variety, II”, Jap. J. Math. 22 (1952), 51–62.
  • J. S. Milne, Étale cohomology, Princeton Mathematical Series 33, Princeton University Press, 1980.
  • H. Önsiper, “Generalized Albanese varieties for surfaces in characteristic $p>0$”, Duke Math. J. 59:2 (1989), 359–364.
  • F. Oort, Commutative group schemes, Lecture Notes in Mathematics 15, Springer, Berlin, 1966.
  • H. Russell, “Generalized Albanese and its dual”, J. Math. Kyoto Univ. 48:4 (2008), 907–949.
  • J.-P. Serre, “Morphismes universels et variétés d'Albanese”, pp. 1–22, Exp. No. 10 in Variétés de Picard, Séminaire C. Chevalley 4, Secrétariat mathématique, Paris, 1958–1959.
  • J.-P. Serre, Groupes algébriques et corps de classes, Publications de l'institut de mathématique de l'université 7, Hermann, Paris, 1959.
  • M. Demazure and A. Grothendieck (editors), Schémas en groupes, I: Propriétés générales des schémas en groupes \normalfont(SGA3), Lecture Notes in Mathematics 151, Springer, Berlin, 1970.
  • W. C. Waterhouse, Introduction to affine group schemes, Graduate Texts in Mathematics 66, Springer, New York, 1979.